Alert archive / Tennessee / River Flood Warnings in 2015
River Flood Warning 68, NWS Memphis, TN
NWS Memphis, TN issued this river flood warning at Jul 1, 2015, 12:54 PM CDT for Lake County, Tennessee. It took effect at Jul 4, 2015, 7:00 AM CDT. It was in force for 21 days.
The area
The counties it named.
The facts
- Issued
- Jul 1, 2015, 12:54 PM CDT (17:54 UTC)
- In effect from
- Jul 4, 2015, 7:00 AM CDT
- Expired
- Jul 25, 2015, 10:13 AM CDT
- In force
- 21 days
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- Minor
County Lake County, TN
The radar
The Paducah radar (KPAH), 104 km from the middle of the area, began a volume at 17:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this river flood warning went out at Jul 1, 12:20 PM CDT, 34 minutes earlier.
Area forecast discussion, Jul 1, 12:20 PM CDT, 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 1220 PM CDT WED JUL 1 2015 .DISCUSSION... UPDATED FOR 18Z AVIATION DISCUSSION. && .PREV DISCUSSION... /ISSUED 958 AM CDT WED JUL 1 2015/ UPDATE... AS OF 945 AM ACROSS THE REGION...A COMPLEX OF SHOWERS AND THUNDERSTORMS CONTINUES TO MOVE INTO THE REGION FROM THE NORTHWEST. MODELS DEPICT THE COMPLEX MAINTAINING THROUGH THE AFTERNOON...ESPECIALLY IN THOSE AREAS OF WEST TN NEAREST THE TN RIVER...AND THUS HAVE INCREASED POPS FOR THE REST OF THE MORNING AND AFTERNOON PRIMARILY ACROSS NORTHEAST PORTIONS OF THE CWA. CLOUD COVER WILL BE A HINDRANCE TO DECENT DAYTIME HEATING TODAY ACROSS MUCH OF WEST TN AND EAST AR...WITH THE CURRENT TEMPERATURE FORECAST BEING ON TRACK WITH THE WARMEST TEMPERATURES ACROSS THE DELTA WHERE THE LOWEST CLOUD COVER WILL RESIDE. OTHER THAN THE SLIGHT ADJUSTMENT TO POPS THE FORECAST IS ON TRACK...WITH THE POSSIBILITY OF A FEW STRONG TO SEVERE STORMS THIS AFTERNOON AND EVENING. ZDM && .PREV DISCUSSION... /ISSUED 459 AM CDT WED JUL 1 2015/ DISCUSSION...SURFACE ANALYSIS EARLY THIS MORNING PLACES A QUASI- STATIONARY BOUNDARY ALONG I-70 IN MISSOURI. WATER VAPOR SATELLITE/REGIONAL WSR-88D VAD WIND PROFILES INDICATE A MESOSCALE CONVECTIVE SYSTEM /MCS/ HAS DEVELOPED IN THE PAST 2-3 HOURS ACROSS WEST CENTRAL MISSOURI NEAR KANSAS CITY AND BEING FED BY A 35 KT 850 MB LOW LEVEL JET. MEANWHILE...AS OF 4 AM CDT THE MID SOUTH IS RAIN FREE WITH TEMPERATURES RANGING FROM THE LOWER TO MIDDLE 70S WITH THE WARMEST READINGS OCCURRING MAINLY ALONG AND WEST OF THE MISSISSIPPI RIVER. SEVERE THUNDERSTORM POTENTIAL TODAY AND AGAIN ON THURSDAY...AND THE POTENTIAL FOR HEAVY RAINFALL INTO THE FOURTH OF JULY WEEKEND ARE THE PREDOMINANT CONCERNS IN THIS MORNING/S FORECAST. SHORT TERM MODELS INDICATE THE MESOSCALE CONVECTIVE SYSTEM /MCS/ NORTH OF I-44 IN MISSOURI WILL CONTINUE TO PROPAGATE SOUTH/SOUTH SOUTHEAST TO THE LOWER MISSISSIPPI VALLEY THIS MORNING...PERHAPS REACHING PORTIONS OF NORTHEAST ARKANSAS AND THE MISSOURI BOOTHEEL THIS MORNING AFTER DAYBREAK. THIS MCS MAY WEAKEN AS IT COMES INTO THE MID SOUTH. HOWEVER...A COMBINATION OF OUTFLOW BOUNDARIES FROM THIS OVERNIGHT SYSTEM COMBINED WITH SURFACE BASED CAPE VALUES RISING TO 3000-4000 J/KG...0-6 KM BULK SHEAR BETWEEN 35-40 KTS...FAVORABLE UPPER LEVEL WINDS ALOFT SUGGEST A POTENTIAL FOR SEVERE THUNDERSTORMS ACROSS THE MID SOUTH TODAY. DAMAGING WINDS WILL BE THE PREDOMINANT SEVERE WEATHER THREAT WITH A SECONDARY THREAT OF LARGE HAIL. LOCALIZED FLASH FLOODING FROM HEAVY RAINFALL WILL ALSO BE POSSIBLE AS PRECIPITABLE WATER VALUES WILL INCREASE TO AROUND 2 INCHES. HIGH TEMPERATURES TODAY WILL RANGE FROM THE LOWER 80S NEAR THE TENNESSEE RIVER AND MIDDLE TO UPPER 80S ELSEWHERE. AT THIS TIME...FEEL THERE MAY BE A DECREASE IN CONVECTIVE ACTIVITY THIS EVENING AS THE ATMOSPHERE MAY BE A BIT WORKED OVER INITIALLY. HOWEVER...MODELS SUGGEST A 40 KT 850 MB LOW LEVEL JET WILL DEVELOP OVER PORTIONS OF SOUTHERN MISSOURI/ARKANSAS LATE TONIGHT WITH THE POTENTIAL FOR ANOTHER MCS TO DEVELOP AND SPREAD INTO THE MID SOUTH ON THURSDAY. FAVORABLE WINDS ALOFT COMBINED WITH 0-6 KM BULK SHEAR BETWEEN 35-40 KTS...MODERATELY STEEP 700-500 MB LAYER MID LEVEL LAPSE RATES AROUND 6.5 C/KM AND MODERATE INSTABILITY SUGGEST A POTENTIAL FOR SEVERE THUNDERSTORMS ACROSS MUCH OF THE MID SOUTH AGAIN ON THURSDAY. PRECIPITABLE WATER VALUES AROUND 2 INCHES WILL POSE A POTENTIAL FOR HEAVY RAINFALL ACROSS PORTIONS OF THE MID SOUTH. LONG TERM MODEL TRENDS INDICATE AN UPPER LEVEL TROUGH WILL REMAIN ACROSS THE EASTERN UNITED STATES FRIDAY THROUGH THE FOURTH OF JULY WEEKEND. CONSEQUENTLY...SEVERAL SHORTWAVES EMBEDDED WITHIN NORTHWEST FLOW ALOFT ARE EXPECTED TO MOVE THROUGH THE REGION PRODUCING A POTENTIAL FOR SHOWERS AND THUNDERSTORMS EACH DAY. STRONG TO SEVERE THUNDERSTORM POTENTIAL ALONG WITH HEAVY RAINFALL MAY BE POSSIBLE AT TIMES DURING THIS PERIOD. AT THIS TIME...HAVE DECIDED TO HOLD OFF ON ISSUING A FLASH FLOOD WATCH FOR PORTIONS OF THE MID SOUTH THURSDAY/THURSDAY NIGHT WITH THIS FORECAST ISSUANCE DUE TO SOME LINGERING TIMING/COVERAGE CONCERNS. THIS MAY NEED TO BE CONSIDERED IN SUBSEQUENT FORECASTS ESPECIALLY WITH THE POTENTIAL FOR HEAVY RAINFALL TO POSE A THREAT INTO THE UPCOMING HOLIDAY WEEKEND. STAY TUNED... CJC && .AVIATION... 18Z TAFS TRICKY PERIOD AHEAD AS STORMS COULD IMPACT EACH SITE AT ANYTIME. BEST GUESS IS FOR LATE THIS AFTERNOON/EARLY EVENING...AND THEN AGAIN LATE TONIGHT/MID MORNING. OUT OF ALL THE SITES TUP HAS A SLIGHTLY LOWER THREAT FOR ACTIVITY. OUTSIDE OF CONVECTIVE ACTIVITY EXPECT VFR WEATHER. WINDS WILL BE MAINLY SOUTHWEST OR WEST AT 6 TO 10 KTS...WITH INITIAL NORTH WIND AT MKL AND A FEW HIGHER VARIABLE GUSTS DURING STORMS. JAB && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Jul 1, 5:08 AM CDT, 7 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 508 AM CDT WED JUL 1 2015 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-021215- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 508 AM CDT WED JUL 1 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE MID SOUTH TODAY...ESPECIALLY ALONG AND EAST OF A LINE FROM FORREST CITY ARKANSAS TO ABERDEEN MISSISSIPPI. DAMAGING WINDS WILL BE THE PRIMARY THREAT ALONG WITH A SECONDARY THREAT FOR LARGE HAIL. LOCALIZED FLASH FLOODING FROM HEAVY RAINFALL IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE MID SOUTH ON THURSDAY. DAMAGING WINDS WILL BE THE PRIMARY THREAT ALONG WITH A SECONDARY THREAT FOR LARGE HAIL. HEAVY RAINFALL IS ALSO POSSIBLE. ADDITIONAL UPPER LEVEL DISTURBANCES WILL MOVE ACROSS THE MID SOUTH FRIDAY INTO THE UPCOMING HOLIDAY WEEKEND. A POTENTIAL MAY EXIST FOR STRONG TO SEVERE STORMS AS WELL AS HEAVY RAINFALL AT TIMES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY AND THURSDAY...AND AGAIN AT TIMES FRIDAY INTO THE UPCOMING HOLIDAY WEEKEND IN SUPPORT OF SEVERE WEATHER OPERATIONS.
In the hours before
Special weather statement, Jul 1, 9:25 AM CDT, 3 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
925 AM CDT WED JUL 1 2015
TNZ002-003-020-011515-
GIBSON TN-WEAKLEY TN-OBION TN-
925 AM CDT WED JUL 1 2015
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL UNTIL 1015 AM CDT FOR...
NORTHERN GIBSON COUNTY IN NORTHWEST TENNESSEE...
WESTERN WEAKLEY COUNTY IN NORTHWEST TENNESSEE...
EASTERN OBION COUNTY IN NORTHWEST TENNESSEE...
AT 925 AM CDT...A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR
LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED NEAR TROY...OR 9 MILES
SOUTH OF UNION CITY...MOVING EAST AT 25 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN NORTHERN GIBSON...WESTERN WEAKLEY AND EASTERN OBION
COUNTIES SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3650 8865 3610 8881 3614 8916 3620 8916
3621 8921 3651 8911
TIME...MOT...LOC 1425Z 268DEG 21KT 3629 8906Special weather statement, Jul 1, 9:49 AM CDT, 3 hours 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 949 AM CDT WED JUL 1 2015 TNZ003-004-020-021-011530- CARROLL TN-GIBSON TN-WEAKLEY TN-HENRY TN- 949 AM CDT WED JUL 1 2015 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL UNTIL 1030 AM CDT FOR... NORTHWESTERN CARROLL COUNTY IN NORTHWEST TENNESSEE... NORTHEASTERN GIBSON COUNTY IN NORTHWEST TENNESSEE... SOUTHEASTERN WEAKLEY COUNTY IN NORTHWEST TENNESSEE... SOUTHWESTERN HENRY COUNTY IN NORTHWEST TENNESSEE... AT 948 AM CDT...A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED NEAR BRADFORD...OR 11 MILES NORTHWEST OF MILAN...MOVING EAST AT 25 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN NORTHWESTERN CARROLL...NORTHEASTERN GIBSON...SOUTHEASTERN WEAKLEY AND SOUTHWESTERN HENRY COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3591 8900 3638 8872 3637 8832 3593 8847 TIME...MOT...LOC 1448Z 262DEG 22KT 3603 8889
Special weather statement, Jul 1, 10:42 AM CDT, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1042 AM CDT WED JUL 1 2015
TNZ021-022-053>055-011645-
DECATUR TN-CARROLL TN-BENTON TN-HENDERSON TN-CHESTER TN-
1042 AM CDT WED JUL 1 2015
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL UNTIL 1145 AM CDT FOR...
NORTHERN DECATUR COUNTY IN MIDDLE TENNESSEE...
SOUTHERN CARROLL COUNTY IN NORTHWEST TENNESSEE...
SOUTHERN BENTON COUNTY IN MIDDLE TENNESSEE...
HENDERSON COUNTY IN SOUTHWEST TENNESSEE...
NORTHERN CHESTER COUNTY IN SOUTHWEST TENNESSEE...
AT 1042 AM CDT...A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR
LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED OVER BLUE GOOSE...OR 12
MILES EAST OF JACKSON...MOVING EAST AT 25 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN NORTHERN DECATUR...SOUTHERN CARROLL...SOUTHERN BENTON...
HENDERSON AND NORTHERN CHESTER COUNTIES SHOULD MONITOR THIS STORM
CLOSELY.
LAT...LON 3587 8794 3583 8797 3578 8798 3572 8803
3566 8802 3562 8804 3553 8798 3559 8861
3579 8861 3580 8863 3602 8853 3599 8801
3596 8802 3594 8801 3594 8793
TIME...MOT...LOC 1542Z 276DEG 23KT 3569 8862Local storm report, Jul 1, 12:10 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1210 PM CDT WED JUL 01 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1025 AM TSTM WND DMG SPRINGVILLE 36.25N 88.15W
07/01/2015 HENRY TN EMERGENCY MNGR
MULTIPLE TREES DOWN AND ROOF BLOWN OFF HOUSE NEAR
REYNOLDSBURG AND FRENCH ROADS. TIME IS RADAR ESTIMATED.
&&
AJCLocal storm report, Jul 1, 12:12 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MEMPHIS TN
1212 PM CDT WED JUL 01 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 AM TSTM WND DMG SPRINGVILLE 36.25N 88.15W
07/01/2015 HENRY TN EMERGENCY MNGR
MULTIPLE TREES DOWN AND ROOF BLOWN OFF HOUSE NEAR
REYNOLDSBURG AND FRENCH ROADS. TIME IS RADAR ESTIMATED.
&&
AJCThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 12:54 PM CDT | River Flood Warning | MEG | Tunica | 29 days |
| Jul 1, 2:19 PM CDT | Special Weather Statement | MEG | Itawamba | 41 min |
| Jun 30, 9:23 PM CDT | River Flood Advisory | MEG | Decatur, Perry | 12 days |
| Jul 1, 9:25 AM CDT | Special Weather Statement | MEG | Obion | 50 min |
| Jul 1, 9:49 AM CDT | Special Weather Statement | MEG | Gibson, Weakley | 41 min |
| Jul 1, 10:13 AM CDT | Severe Thunderstorm Warning | MEG | Benton, Carroll, Henry, Weakley | 62 min |
| Jul 1, 10:42 AM CDT | Special Weather Statement | MEG | Carroll, Decatur, Henderson | 63 min |
Nearby
River Flood Warnings in Tennessee, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.